Alert archive / Wyoming / High Wind Warnings in 2015

High Wind Warning 16, NWS Cheyenne, WY

October 31, 20154 counties in Wyoming

NWS Cheyenne, WY issued this high wind warning at Oct 31, 2015, 1:44 PM MDT for 4 counties in Wyoming. It took effect at Oct 31, 2015, 10:00 PM MDT. It was in force for 18 hr. 48 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Oct 31, 2015, 1:44 PM MDT (19:44 UTC)
In effect from
Oct 31, 2015, 10:00 PM MDT
Expired
Nov 1, 2015, 3:00 PM MST
In force
18 hr
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 31, 11:15 PM MDTNON-TSTM WND GST 637 Ese Arlington, WYCOOPER COVE WYDOT SITE. SUSTAINED AT 44 MPH OVER PAST HOUR.
Oct 31, 11:26 PM MDTNON-TSTM WND GST 601 Nnw Arlington, WYARLINGTON WEST WYDOT SITE. SUSTAINED WINDS 44 MPH OVER PAST HOUR.
Oct 31, 11:31 PM MDTNON-TSTM WND GST 59Bordeaux, WYBORDEAUX WYDOT SITE. SUSTAINED WINDS 35 TO 40 MPH OVER THE PAST HOUR.
Oct 31, 11:31 PM MDTNON-TSTM WND GST 6011 Se Arlington, WYSTROUSS HILL WYDOT SITE. SUSTAINED WINDS 32 TO 35 MPH OVER PAST HOUR.
Oct 31, 11:31 PM MDTNON-TSTM WND GST 60Arlington, WYSUSTAINED WINDS BETWEEN 40 TO 47 MPH
Oct 31, 11:31 PM MDTNON-TSTM WND GST 677 Ese Arlington, WYCOOPER COVE WYDOT SITE. SUSTAINED AT 47 MPH OVER THE PAST 15 MINUTES
Nov 1, 12:22 AM MDTNON-TSTM WND GST 58Vedauwoo, WYVEDAUWOO WYDOT SITE. SUSTAINED WINDS CURRENTLY AT 43 MPH.
Nov 1, 12:31 AM MDTNON-TSTM WND GST 59Bordeaux, WYBORDEAUX WYDOT SITE. SUSTAINED WINDS 35 TO 40 MPH OVER THE PAST HOUR.
Nov 1, 12:31 AM MDTNON-TSTM WND GST 677 Ese Arlington, WYCOOPER COVE WYDOT SITE. SUSTAINED AT 47 MPH OVER THE PAST 15 MINUTES
Nov 1, 12:37 AM MDTHIGH SUST WINDS 40Nnw Vedauwoo, WYSUSTAINED WINDS OF 37 TO 44 MPH OVER PAST HOUR. WIND GUSTS TO 55 MPH THROUGH PAST HOUR.
Nov 1, 1:22 AM MDTNON-TSTM WND GST 58Vedauwoo, WYVEDAUWOO WYDOT SITE. SUSTAINED WINDS CURRENTLY AT 43 MPH.
Nov 1, 1:47 AM MDTNON-TSTM WND GST 63Vedauwoo, WYVEDAUWOO WYDOT SITE. SUSTAINED WINDS 40 TO 45 MPH.
Nov 1, 1:10 AM MSTNON-TSTM WND GST 66Bordeaux, WYBORDEAUX WYDOT SITE. SUSTAINED AT 44 TO 52 MPH.
Nov 1, 2:30 AM MSTNON-TSTM WND GST 617 Nw Elk Mountain, WYHALLECK RIDGE WYDOT SITE. SUSTAINED WINDS 41 TO 50 MPH.
Nov 1, 3:15 AM MSTNON-TSTM WND GST 628 S Chugwater, WYBEAR CREEK WYDOT SITE. SUSTAINED WINDS 40 MPH.
Nov 1, 3:21 AM MSTNON-TSTM WND GST 59Arlington, WYARLINGTON WEST WYDOT SITE. SUSTAINED AT 42 MPH.
Nov 1, 4:37 AM MSTNON-TSTM WND GST 606 Wnw Buford, WYVEDAUWOO WYDOT SITE. SUSTAINED AT 48 MPH.
Nov 1, 4:46 AM MSTNON-TSTM WND GST 57Arlington, WYARLINGTON WEST WYDOT SITE. SUSTAINED AT 42 MPH.
Nov 1, 5:00 AM MSTNON-TSTM WND GST 639 S Wheatland, WYBORDEAUX WYDOT SITE. SUSTAINED AT 43 MPH.
Nov 1, 5:16 AM MSTNON-TSTM WND GST 58Arlington, WYSUSTAINED 45 MPH. ARLINGTON WYDOT SITE.
Nov 1, 5:35 AM MSTNON-TSTM WND GST 5914 Ne Centennial, WY
Nov 1, 5:46 AM MSTHIGH SUST WINDS 46Arlington, WY0426 TO 0546 SUSTAINED WINDS OF 40-46 WITH GUSTS OF 51-58 MPH. 5 MINUTE OBSERVATIONS. ARLINGTON WYDOT SITE.
Nov 1, 5:46 AM MSTHIGH SUST WINDS 46Arlington, WY426 AM TO 546 AM SUSTAINED WINDS OF 40-46 WITH GUSTS OF 51-58 MPH. 5 MINUTE OBSERVATIONS. ARLINGTON WYDOT SITE.
Nov 1, 5:50 AM MSTNON-TSTM WND GST 587 Ese Arlington, WYSUSTAINED 37 MPH. COOPER COVE WYDOT SITE.
Nov 1, 6:20 AM MSTNON-TSTM WND GST 589 Nw Buford, WYSUSTAINED 45 MPH. SUMMIT EAST WYDOT SITE.
Nov 1, 6:20 AM MSTNON-TSTM WND GST 607 Ese Arlington, WYSUSTAINED 37 MPH. COOPER COVE WYDOT SITE.
Nov 1, 10:55 AM MSTNON-TSTM WND GST 657 Ese Arlington, WYSUSTAINED 43 MPH. COOPER COVE WYDOT SITE.
Nov 1, 11:21 AM MSTNON-TSTM WND GST 6015 Nne Centennial, WYSUSTAINED 35 MPH. STROUSS HILL WYDOT SITE.
Nov 1, 11:25 AM MSTNON-TSTM WND GST 607 Ese Arlington, WYSUSTAINED 46 MPH. COOPER COVE WYDOT SITE.
Nov 1, 11:30 AM MSTNON-TSTM WND GST 597 Nw Elk Mountain, WYSUSTAINED 40 MPH. HALLECK RIDGE WYDOT SITE.
Nov 1, 11:41 AM MSTNON-TSTM WND GST 6515 Nne Centennial, WYSUSTAINED 40 MPH. STROUSS HILL WYDOT SITE.
Nov 1, 11:45 AM MSTNON-TSTM WND GST 587 Nw Elk Mountain, WYSUSTAINED 42 MPH. HALLECK RIDGE WYDOT SITE.
Nov 1, 11:46 AM MSTNON-TSTM WND GST 60Arlington, WYSUSTAINED 40 MPH. ARLINGTON WYDOT SITE.
Nov 1, 11:50 AM MSTNON-TSTM WND GST 667 Ese Arlington, WYSUSTAINED 49 MPH. COOPER COVE WYDOT SITE.
Nov 1, 12:10 PM MSTNON-TSTM WND GST 627 Nw Elk Mountain, WYSUSTAINED 47 MPH. HALLECK RIDGE WYDOT SITE.
Nov 1, 12:21 PM MSTNON-TSTM WND GST 6015 Nne Centennial, WYSUSTAINED 37 MPH. STROUSS HILL WYDOT SITE.
Nov 1, 12:25 PM MSTHIGH SUST WINDS 507 Ese Arlington, WY1125-1325 SUSTAINED WINDS OF 40-50 WITH GUSTS OF 53-66 MPH. 5 MINUTE OBSERVATIONS. COOPER COVE WYDOT SITE.
Nov 1, 12:25 PM MSTHIGH SUST WINDS 507 Ese Arlington, WY1125 AM TO 1225 PM SUSTAINED WINDS OF 40-50 WITH GUSTS OF 53-66 MPH. 5 MINUTE OBSERVATIONS. COOPER COVE WYDOT SITE.
Nov 1, 12:25 PM MSTNON-TSTM WND GST 617 Ese Arlington, WYSUSTAINED 42 MPH. COOPER COVE WYDOT SITE.
Nov 1, 12:25 PM MSTNON-TSTM WND GST 627 Ese Arlington, WYSUSTAINED 44 MPH. COOPER COVE WYDOT SITE.
Nov 1, 12:25 PM MSTNON-TSTM WND GST 637 Nw Elk Mountain, WYSUSTAINED 47 MPH. HALLECK RIDGE WYDOT SITE.
Nov 1, 12:26 PM MSTNON-TSTM WND GST 58Arlington, WYSUSTAINED 33 MPH. ARLINGTON WYDOT SITE.
Nov 1, 12:40 PM MSTNON-TSTM WND GST 587 Nw Elk Mountain, WYSUSTAINED 40 MPH. HALLECK RIDGE WYDOT SITE.
Nov 1, 12:41 PM MSTNON-TSTM WND GST 5815 Nne Centennial, WYSUSTAINED 34 MPH. STROUSS HILL WYDOT SITE.
Nov 1, 12:41 PM MSTNON-TSTM WND GST 5815 Nne Centennial, WYSUSTAINED 36 MPH. STROUSS HILL WYDOT SITE.
Nov 1, 12:41 PM MSTNON-TSTM WND GST 58Centennial, WYSUSTAINED 34 MPH. STROUSS HILL WYDOT SITE.
Nov 1, 12:45 PM MSTHIGH SUST WINDS 497 Nw Elk Mountain, WY1130 AM TO 1245 PM SUSTAINED WINDS OF 40-49 WITH GUSTS OF 52-63 MPH. 5 MINUTE OBSERVATIONS. HALLECK RIDGE WYDOT SITE.
Nov 1, 12:45 PM MSTHIGH SUST WINDS 497 Nw Elk Mountain, WY1130 TO 1245 SUSTAINED WINDS OF 40-49 WITH GUSTS OF 52-63 MPH. 5 MINUTE OBSERVATIONS. HALLECK RIDGE WYDOT SITE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 7.7 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2015-10-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2015-10-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 309 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2021 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
309 m²/s²
0-3 km storm-relative helicity
289 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

125 
WWUS75 KCYS 311944
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
144 PM MDT SAT OCT 31 2015

...STRONG WINDS EXPECTED IN THE WIND PRONE AREAS TONIGHT...

.A STRONG PRESSURE GRADIENT WILL REMAIN IN PLACE ACROSS SOUTHEAST
WYOMING TONIGHT THROUGH SUNDAY MORNING. WINDS ALOFT WILL INCREASE
THIS EVENING AND WILL REMAIN STRONG THROUGH SUNDAY MORNING AS
WELL. THE COMBINATION OF THESE FEATURES...ALONG WITH MOUNTAIN WAVE
ACTIVITY WILL PRODUCE STRONG WINDS AT THE SURFACE FOR THE WIND
PRONE AREAS ALONG AND WEST OF THE LARAMIE RANGE TONIGHT THROUGH
SUNDAY MORNING. THIS INCLUDES THE I-25 CORRIDOR BETWEEN WHITAKER
AND WHEATLAND...AND THE I-80 CORRIDOR IN THE ARLINGTON AREA AND
FROM LARAMIE TO CHEYENNE.

WYZ106-110-116-117-011000-
/O.NEW.KCYS.HW.W.0016.151101T0400Z-151101T1900Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...
WHITAKER
144 PM MDT SAT OCT 31 2015

...HIGH WIND WARNING IN EFFECT FROM 10 PM MDT THIS EVENING TO
NOON MST SUNDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 PM MDT THIS EVENING TO NOON
MST SUNDAY. 

* TIMING...WINDS WILL INCREASE LATE THIS EVENING AND WILL BECOME
  STRONG OVERNIGHT. A BRIEF LULL IN THE STRONG WINDS IS EXPECTED
  SHORTLY AFTER SUNRISE ON SUNDAY...BUT WINDS WILL INCREASE ONCE
  AGAIN THROUGH LATE SUNDAY MORNING.

* WINDS...WEST TO SOUTHWEST 35 TO 45 MPH WITH GUSTS AROUND 60 MPH.

* IMPACTS...STRONG CROSSWINDS EXPECTED TONIGHT ALONG INTERSTATE 25
  FROM WHITAKER TO WHEATLAND...AND INTERSTATE 80 NEAR ARLINGTON
  AND FROM LARAMIE TO CHEYENNE WILL MAKE TRAVEL HAZARDOUS FOR
  MOTORISTS TRAVELING IN HIGH PROFILE AND LIGHT VEHICLES. THERE
  IS AN INCREASED RISK FOR LOSS OF CONTROL AND BLOWOVERS FOR THESE
  VEHICLES DUE TO THE STRONG WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$
6 follow-up statements
304 
WWUS75 KCYS 010329
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
929 PM MDT SAT OCT 31 2015

...STRONG WINDS EXPECTED IN THE WIND PRONE AREAS TONIGHT...

.A STRONG PRESSURE GRADIENT WILL REMAIN IN PLACE ACROSS SOUTHEAST
WYOMING THROUGH SUNDAY MORNING. WINDS ALOFT WILL REMAIN STRONG
THROUGH SUNDAY MORNING AS WELL. THE COMBINATION OF THESE
FEATURES...ALONG WITH MOUNTAIN WAVE ACTIVITY WILL PRODUCE STRONG
WINDS AT THE SURFACE FOR THE WIND PRONE AREAS ALONG AND WEST OF
THE LARAMIE RANGE THROUGH SUNDAY MORNING. THIS INCLUDES THE I-25
CORRIDOR BETWEEN WHITAKER AND WHEATLAND...AND THE I-80 CORRIDOR IN
THE ARLINGTON AREA AND FROM LARAMIE TO CHEYENNE.

WYZ106-110-116-117-011900-
/O.CON.KCYS.HW.W.0016.151101T0400Z-151101T1900Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...
WHITAKER
929 PM MDT SAT OCT 31 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST SUNDAY...

* TIMING...WINDS WILL BE STRONG OVERNIGHT. A BRIEF LULL IN THE
  STRONG WINDS IS EXPECTED SHORTLY AFTER SUNRISE ON SUNDAY...BUT
  WINDS WILL INCREASE ONCE AGAIN THROUGH LATE SUNDAY MORNING.

* WINDS...WEST TO SOUTHWEST 35 TO 45 MPH WITH GUSTS AROUND 60 
  MPH.

* IMPACTS...STRONG CROSSWINDS EXPECTED TONIGHT ALONG INTERSTATE 
  25 FROM WHITAKER TO WHEATLAND...AND INTERSTATE 80 NEAR 
  ARLINGTON AND FROM LARAMIE TO CHEYENNE WILL MAKE TRAVEL 
  HAZARDOUS FOR MOTORISTS TRAVELING IN HIGH PROFILE AND LIGHT 
  VEHICLES. THERE IS AN INCREASED RISK FOR LOSS OF CONTROL AND 
  BLOWOVERS FOR THESE VEHICLES DUE TO THE STRONG WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

RUBIN
588 
WWUS75 KCYS 010824
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
124 AM MST SUN NOV 1 2015

...STRONG WINDS EXPECTED IN THE WIND PRONE AREAS THIS MORNING...

WYZ106-110-116-117-011630-
/O.CON.KCYS.HW.W.0016.000000T0000Z-151101T1900Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...
WHITAKER
124 AM MST SUN NOV 1 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY...

* TIMING...WINDS WILL BE STRONG OVERNIGHT. A BRIEF LULL IN THE 
  STRONG WINDS IS EXPECTED SHORTLY AFTER SUNRISE ON SUNDAY...BUT 
  WINDS WILL INCREASE ONCE AGAIN THROUGH LATE SUNDAY MORNING. 

* WINDS...WEST TO SOUTHWEST 35 TO 45 MPH WITH GUSTS AROUND 65 MPH.

* IMPACTS...STRONG CROSSWINDS EXPECTED ALONG INTERSTATE 25 FROM
  WHITAKER TO WHEATLAND...AND INTERSTATE 80 NEAR ARLINGTON AND
  FROM LARAMIE TO CHEYENNE WILL MAKE TRAVEL HAZARDOUS FOR
  MOTORISTS TRAVELING IN HIGH PROFILE AND LIGHT VEHICLES. THERE IS
  AN INCREASED RISK FOR LOSS OF CONTROL AND BLOWOVERS FOR THESE
  VEHICLES DUE TO THE STRONG WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

TT
938 
WWUS75 KCYS 011335
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
635 AM MST SUN NOV 1 2015

...STRONG WINDS EXPECTED IN THE WIND PRONE AREAS THIS MORNING...

WYZ106-110-116-117-011900-
/O.CON.KCYS.HW.W.0016.000000T0000Z-151101T1900Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...
WHITAKER
635 AM MST SUN NOV 1 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY...

* TIMING...WINDS WILL BE STRONG OVERNIGHT. A BRIEF LULL IN THE 
  STRONG WINDS IS EXPECTED SHORTLY AFTER SUNRISE ON SUNDAY...BUT 
  WINDS WILL INCREASE ONCE AGAIN THROUGH LATE SUNDAY MORNING. 

* WINDS...WEST TO SOUTHWEST 35 TO 45 MPH WITH GUSTS AROUND 65 
  MPH.

* IMPACTS...STRONG CROSSWINDS EXPECTED ALONG INTERSTATE 25 FROM 
  WHITAKER TO WHEATLAND...AND INTERSTATE 80 NEAR ARLINGTON AND 
  FROM LARAMIE TO CHEYENNE WILL MAKE TRAVEL HAZARDOUS FOR 
  MOTORISTS TRAVELING IN HIGH PROFILE AND LIGHT VEHICLES. THERE 
  IS AN INCREASED RISK FOR LOSS OF CONTROL AND BLOWOVERS FOR 
  THESE VEHICLES DUE TO THE STRONG WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$
285 
WWUS75 KCYS 011632
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
932 AM MST SUN NOV 1 2015

...STRONG WINDS EXPECTED IN THE WIND PRONE AREAS LATE THIS
MORNING...

WYZ106-110-116-117-011900-
/O.CON.KCYS.HW.W.0016.000000T0000Z-151101T1900Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...
WHITAKER
932 AM MST SUN NOV 1 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY...

* TIMING...STRONG WINDS ARE EXPECTED TO REDEVELOP LATE THIS
  MORNING AND WILL CONTINUE THROUGH EARLY AFTERNOON.

* WINDS...WEST TO SOUTHWEST 35 TO 45 MPH WITH GUSTS UP TO 60 MPH.

* IMPACTS...STRONG CROSSWINDS EXPECTED ALONG INTERSTATE 25 FROM 
  WHITAKER TO WHEATLAND...AND INTERSTATE 80 NEAR ARLINGTON AND 
  FROM LARAMIE TO CHEYENNE WILL MAKE TRAVEL HAZARDOUS FOR 
  MOTORISTS TRAVELING IN HIGH PROFILE AND LIGHT VEHICLES. THERE 
  IS AN INCREASED RISK FOR LOSS OF CONTROL AND BLOWOVERS FOR 
  THESE VEHICLES DUE TO THE STRONG WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$
769 
WWUS75 KCYS 011852
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1152 AM MST SUN NOV 1 2015

...STRONG WINDS EXPECTED IN THE WIND PRONE AREAS FROM ARLINGTON
TO BORDEAUX THROUGH EARLY THIS AFTERNOON...

WYZ116-117-012000-
/O.CAN.KCYS.HW.W.0016.000000T0000Z-151101T1900Z/
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...VEDAUWOO...BUFORD...PUMPKIN VINE...
HORSE CREEK...HARRIMAN...WHITAKER
1152 AM MST SUN NOV 1 2015

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH
WIND WARNING. 

WINDS HAVE NOT INCREASED AS MUCH AS PREVIOUSLY EXPECTED THIS
MORNING...SO WILL END THE WARNING AT NOON FOR THE SOUTHERN LARAMIE
RANGE AND EASTERN FOOTHILLS.

$$

WYZ106-110-012200-
/O.EXT.KCYS.HW.W.0016.000000T0000Z-151101T2200Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN
1152 AM MST SUN NOV 1 2015

...HIGH WIND WARNING NOW IN EFFECT UNTIL 3 PM MST THIS
AFTERNOON...

* TIMING...STRONG WINDS WILL CONTINUE THROUGH EARLY AFTERNOON.

* WINDS...WEST TO SOUTHWEST 35 TO 45 MPH WITH GUSTS UP TO 60 MPH.

* IMPACTS...STRONG CROSSWINDS EXPECTED ALONG INTERSTATE 25 FROM
  WHITAKER TO WHEATLAND...AND INTERSTATE 80 NEAR ARLINGTON WILL
  MAKE TRAVEL HAZARDOUS FOR MOTORISTS TRAVELING IN HIGH PROFILE
  AND LIGHT VEHICLES. THERE IS AN INCREASED RISK FOR LOSS OF
  CONTROL AND BLOWOVERS FOR THESE VEHICLES DUE TO THE STRONG
  WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$
609 
WWUS75 KCYS 012155
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
255 PM MST SUN NOV 1 2015

WYZ106-110-012300-
/O.EXP.KCYS.HW.W.0016.000000T0000Z-151101T2200Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN
255 PM MST SUN NOV 1 2015

...HIGH WIND WARNING WILL EXPIRE AT 3 PM MST THIS AFTERNOON...

WINDS ARE ON THE STEADY DECLINE LATE THIS AFTERNOON ACROSS THE
WIND PRONE AREAS WITH GUSTS GENERALLY IN THE 35 TO 50 MPH RANGE.
WILL ALLOW THE HIGH WIND WARNING TO EXPIRE AS A RESULT.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Oct 31, 11:28 AM MDT, 2 hours 16 minutes earlier.

Area forecast discussion, Oct 31, 11:28 AM MDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1128 AM MDT SAT OCT 31 2015

.SHORT TERM...(TODAY THROUGH MONDAY)
ISSUED AT 231 AM MDT SAT OCT 31 2015

THE MAIN FORECAST CONCERN THIS WEEKEND WILL BE THE POTENTIAL FOR
STRONG WINDS ACROSS SOUTHEAST WYOMING LATE TODAY AND THROUGH
TONIGHT. MILD TEMPERATURES AND DRY WEATHER WILL CONTINUE TODAY AND
SUNDAY AS NORTHWEST FLOW ALOFT BACKS AND BECOMES MORE ZONAL BY
EARLY SUNDAY. 700MB TEMPERATURES NEAR 5C WILL RESULT IN SURFACE
TEMPERATURES IN THE 60S ACROSS MOST OF SOUTHEAST WYOMING...WITH
LOW TO MID 70S LIKELY OVER THE LOWER ELEVATIONS OF WESTERN NEBRASKA
AND THE FAR EASTERN WYOMING PLAINS. IN ADDITION...DOWNSLOPE WINDS
WILL HELP PUSH HIGH TEMPERATURES A FEW DEGREES WARMER THAN GUIDANCE
SUGGESTS THIS WEEKEND.

FOR THE POTENTIAL STRONG WINDS LATE TODAY AND EARLY SUNDAY...MODELS
IN PRETTY GOOD AGREEMENT EVEN THOUGH THE GFS IS AROUND 5 KNOTS
STRONGER AT 700MB. THIS EVENT LOOKS LIKE IT MAY JUST IMPACT THE
WIND PRONE AREAS SINCE MODELS GUIDANCE HAS TRENDED LOWER OVER THE
LAST 24 TO 48 HOURS. EVEN THEN...HAVE LIMITED CONFIDENCE THAT HIGH
WIND CRITERIA WILL BE MET ACROSS THE WIND PRONE AREAS AS WELL.
MOST AREAS WILL SEE WINDY CONDITIONS WITH WESTERLY WINDS BETWEEN
20 TO 35 MPH...AND GUSTS AROUND 45 MPH ACROSS SOUTHEAST WYOMING.
WESTERN NEBRASKA WILL SEE WIND SPEEDS AROUND 10 TO 15 MPH LOWER
COMPARED TO SE WYOMING. THE WIND PRONE AREAS INCLUDING THE
NORTHERN SNOWY RANGE FOOTHILLS...SOUTHERN LARAMIE RANGE...AND SW
PLATTE COUNTY WILL COME CLOSE TO HIGH WIND CRITERIA LATE THIS
AFTERNOON AND THROUGH TONIGHT. ALTHOUGH 700MB WINDS AROUND 50
KNOTS ARE EXPECTED...THE LACK OF A WELL DEFINED SURFACE LOW ACROSS
THE HIGH PLAINS OR AT THE VERY LEAST...LLVL PRESSURE FALLS OVER
THE PLAINS ARE UNFAVORABLE FOR A SIGNIFICANT HIGH WIND EVENT.
ALSO...THE UPPER LEVEL JET MAX WILL BE NORTH AND WEST OF THE
FORECAST AREA WHICH IS ALSO UNFAVORABLE. LOW TO MID LEVEL
SUBSIDENCE IS PRESENT TODAY THROUGH TONIGHT...BUT IS RATHER
LOCALIZED AND DOES NOT APPEAR TO BE SUSTAINED. THEREFORE IT IS
DIFFICULT TO NAIL DOWN TIMING AND EXTENT OF HIGH WINDS. AT THIS
TIME...EXPECT A FEW ISOLATED AREAS WITH GUST AROUND 60 MPH ALONG
I80 AND I25 TONIGHT. DECIDED NOT TO ISSUE A HIGH WIND WATCH THIS
MORNING FOR SATURDAY AFTERNOON THROUGH SUNDAY MORNING AND WILL LET
THE DAY SHIFT TAKE ANOTHER LOOK AT IT.

ON MONDAY...BREEZY CONDITION WILL CONTINUE OVER MAINLY SOUTHEAST
WYOMING THROUGH THE DAY AS THE MID TO UPPER LEVEL FLOW BACKS
FURTHER INTO THE SOUTHWEST. A COLD FRONT WILL BEGIN MOVING
EASTWARD INTO WYOMING AS A SLOW MOVING UPPER LEVEL TROUGH AXIS
WILL STALL OVER THE GREAT BASIN REGION. SOUTHEAST WYOMING AND
WESTERN NEBRASKA WILL BE ON THE WARM SIDE OF THIS FRONT AS THE JET
STREAM WILL STILL BE TO OUR WEST. HIGH TEMPERATURES IN THE UPPER
50S TO UPPER 60S ARE EXPECTED...WITH THICK CLOUD COVER LIKELY
PREVENTING SOME LOWER ELEVATION AREAS FROM REACHING THE MID 70S.
CONTINUED TO LOWER POP OVER SOUTHEAST WYOMING WITH MAYBE SOME
OCCASIONAL LIGHT RAIN ACROSS NORTHERN CARBON AND ALBANY COUNTIES
WHICH WILL BE A LITTLE CLOSER TO THE FRONT.

.LONG TERM...(MONDAY NIGHT THROUGH FRIDAY)
ISSUED AT 231 AM MDT SAT OCT 31 2015

MAIN STORY THROUGH THE EXTENDED FORECAST PERIOD WILL BE AN UPPER
LEVEL TROUGH WHICH WILL SLOWLY MOVE ACROSS THE WESTERN CONUS.
THERE IS A LOT OF UNCERTAINTY AS TO HOW FAST THE TROUGH WILL
PROGRESS EASTWARD AND ALSO UNCERTAINTY AS TO THE PLACEMENT AND
TIMING OF SEVERAL SHORTWAVE DISTURBANCES WHICH WILL MOVE THROUGH
THE BROADER TROUGH. WHILE MONDAY SHOULD REMAIN ON THE MILD
SIDE...COOLER AIR SHOULD WORK INTO THE AREA BY TUESDAY WITH
UNSETTLED WEATHER AND COOL CONDITIONS THROUGH THE REST OF THE
WEEK. MAIN CHANCES FOR PRECIPITATION WILL LIKELY BE ACROSS WESTERN
PORTIONS OF THE FORECAST AREA EARLY NEXT WEEK AND THEN SLOWLY
SLIDE EASTWARD THROUGH THE WEEK.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1120 AM MDT SAT OCT 31 2015

VFR. BROKEN CIGS AROUND 10000 FT AGL WILL DEVELOP OVER CARBON
COUNTY THIS AFTERNOON...OTHERWISE SCATTERED CLOUDS AOA 12000 FT
AGL. GUSTY WESTERLY SURFACE WINDS WILL PREVAIL THIS AFTERNOON...
STRONGEST OVER SOUTHEAST WY WITH GUSTS TO 45 KT. WINDS DECREASE
TO 10-15 KT OVER WESTERN NEB THIS EVENING...BUT REMAIN GUSTY
FOR SOUTHEAST WY.

&&

.FIRE WEATHER...
ISSUED AT 231 AM MDT SAT OCT 31 2015

MINIMAL FIRE WEATHER CONCERNS THIS WEEKEND...WITH A RETURN TO COLD
AND CLOUDY WEATHER BY MIDDLE TO LATE NEXT WEEK. MILD AND MAINLY
DRY WEATHER WILL CONTINUE OVER THE WEEKEND AND INTO EARLY NEXT
WEEK. THE MAIN CONCERN WILL BE A A PERIOD OF STRONGER WINDS ACROSS
THE SOUTHEAST WYOMING MOUNTAINS AS A COUPLE DISTURBANCES PASS BY
WELL TO THE NORTH. THE STRONGEST WINDS SHOULD OCCUR LATER SATURDAY
NIGHT INTO SUNDAY WITH SOME GUSTS AROUND 55 MPH POSSIBLE. OTHERWISE
IT WILL BE DRY INTO EARLY NEXT WEEK OUTSIDE OF A FEW RAIN OR SNOW
SHOWERS OVER THE HIGHER MOUNTAINS.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

SHORT TERM...TJT
LONG TERM...SML
AVIATION...MAJ
FIRE WEATHER...TJT
Hazardous weather outlook, Oct 31, 5:01 AM MDT, 8 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
501 AM MDT SAT OCT 31 2015

WYZ101>119-011115-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
501 AM MDT SAT OCT 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

VERY WINDY CONDITIONS WILL OCCUR THIS WEEKEND ACROSS THE WIND
PRONE AREAS OF SOUTHEAST WYOMING. WINDS MAY OCCASIONALLY GUST
TO NEAR 60 MPH. THE STRONGEST WINDS WILL LIKELY OCCUR SATURDAY
EVENING THROUGH SUNDAY MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NEZ002-003-019>021-054-055-095-096-011115-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
501 AM MDT SAT OCT 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Oct 31, 9:07 AM MDT, 4 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
907 AM MDT SAT OCT 31 2015

WYZ106-110-311800-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN
907 AM MDT SAT OCT 31 2015

SOUTHWEST WINDS WILL REMAIN GUSTY THROUGH THIS AFTERNOON ALONG
PORTIONS OF INTERSTATE 80 AND INTERSTATE 25. SUSTAINED
SOUTHWESTERLY WINDS OF 30 TO 40 MPH WITH GUSTS AROUND 50 MPH WILL
OCCUR BETWEEN CHUGWATER AND WHEATLAND ALONG INTERSTATE 25...AND
IN THE ARLINGTON AND ELK MOUNTAIN AREAS ON INTERSTATE 80 WEST OF
LARAMIE.

THE WYOMING DEPARTMENT OF TRANSPORTATION ADVISES NO LIGHT TRAILER
TRAFFIC DUE TO WIND SPEEDS ABOVE 50 MPH. THESE WINDS MAY CAUSE
LOSS OF VEHICLE CONTROL OR A BLOW OVER TO HIGH PROFILE VEHICLES
TRAVELING EMPTY OR WITH A LIGHT LOAD. DRIVERS OF SUCH VEHICLES ARE
ADVISED TO DELAY TRAVEL.
Special weather statement, Oct 31, 11:52 AM MDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1152 AM MDT SAT OCT 31 2015

WYZ106-110-312000-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN
1152 AM MDT SAT OCT 31 2015

SOUTHWEST WINDS WILL REMAIN GUSTY THROUGH THIS AFTERNOON ALONG
PORTIONS OF INTERSTATE 80 AND INTERSTATE 25. SUSTAINED
SOUTHWESTERLY WINDS OF 30 TO 40 MPH WITH GUSTS AROUND 50 MPH WILL
OCCUR BETWEEN CHUGWATER AND WHEATLAND ALONG INTERSTATE 25...AND
IN THE ARLINGTON AND ELK MOUNTAIN AREAS ON INTERSTATE 80 WEST OF
LARAMIE.

THE WYOMING DEPARTMENT OF TRANSPORTATION ADVISES NO LIGHT TRAILER
TRAFFIC DUE TO WIND SPEEDS ABOVE 50 MPH. THESE WINDS MAY CAUSE
LOSS OF VEHICLE CONTROL OR A BLOW OVER TO HIGH PROFILE VEHICLES
TRAVELING EMPTY OR WITH A LIGHT LOAD. DRIVERS OF SUCH VEHICLES ARE
ADVISED TO DELAY TRAVEL.

Nearby

High Wind Warnings in Wyoming, 2015Every high wind warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.